MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ URINARY DIVERSION STENT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ URINARY DIVERSION STENT; CATHETER, NEPHROSTOMY
Model Number M0061603300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual analysis of the returned percuflex¿ urinary diversion stent found that the renal pigtail side of the stent was found bent/kinked.Moreover, the stent was also broken at the middle section.It is possible that the way in which the device was handled and manipulated during unpacking or preparation may have contributed to the failure encountered (stent broken).During manufacturing the units are inspected in order to avoid the failures found.Most likely, the damages found are consistent with one caused when catheter is being pulled; this may cause damage, deformities or device break.Therefore, the most probable root cause assigned to the complaint is ¿handling damage.¿ the device history record (dhr) review found that the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex¿ urinary diversion stent was used during a procedure performed on (b)(6) 2017.According to the complainant, the stent was found kinked.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the stent shaft was found broken.

Brand Name
PERCUFLEX¿ URINARY DIVERSION STENT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6461786
Report Number3005099803-2017-00900
Device Sequence Number10881754
Product Code LJE
UDI-Device Identifier08714729821144
UDI-Public(01)08714729821144(17)20190831(10)0020111895
Combination Product (Y/N)N
PMA/510(K) Number
K830803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberM0061603300
Device Catalogue Number160-330
Device Lot Number0020111895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2017
Initial Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1